How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Monika Hearne, M.D. Your Own Question
Monika Hearne, M.D.
Monika Hearne, M.D., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 5836
Experience:  With experience and compassion, I treat my patients like family.
Type Your OB GYN Question Here...
Monika Hearne, M.D. is online now
A new question is answered every 9 seconds

I had unprotected sex on (26th Oct) day 16 of my period cycle

Customer Question

I had unprotected sex on (26th Oct) day 16 of my period cycle and the next day I took the morning after pill and a week later (2nd Nov) at day 23 of my period cycle I had sex again with a condom as well as unprotected, but my partner did not ejaculate.
Then almost another week later at day 29 (8th Nov) I had an unprotected sex and using condom only when he wanted to ejaculate. Then at day 30 (9th Nov) I had unprotected sex and my period came spotting on the bed while having sex. The next day there was some slight spotting and only on the 11th Nov proper flow came but it was not heavy and continued for 4 days (period end 15th Nov). I was having unprotected sex and with condom when he wanted to ejaculate and during my period days he wore condom throughout. The last time I had sex was on the 14th Nov. Then a week later on the 22nd Nov (i supposed day 14 of period cycle) I been having discharge and uncomfortable in my tummy and lower back pain and the next day 23rd Nov (day 15) there was more discharge and I wiped it was pink, and more spotting, and I had to wear a pad for a day. Then it went normal for a day and today 25th Nov I am having occasional discharge and tiredness.

Could it be an implantation or side effects from the morning after pill that I took?

Please help!

Thank you
Submitted: 4 years ago.
Category: OB GYN
Expert:  Monika Hearne, M.D. replied 4 years ago.
Hello, I would be happy to assist you. You only took Plan B once on October 27th, right?
Customer: replied 4 years ago.
Oh i think I just answered you and it brought me bck to this page again. So maybe it did not go through. So I took the morning after pill and the brand was not Plan B. As I am living in Spain there are morning after pills that is widely available and I bought one of them which it was a Spanish name which I forgot what it was. i would assume it worked as much... Yes i only took it once...which was on the 27th Oct.
Expert:  Monika Hearne, M.D. replied 4 years ago.

Ok. Great.


Most likely the spotting is due to the emergency contraception (EC). They commonly will reset your period and lead to irregular bleeding. I do recommend you take a pregnancy test. A pregnancy which occurred from intercourse 14 days ago or earlier will be accurate at detecting pregnancy. Follow the instructions carefully using your first urine of the day after not drinking overnight. If it is negative, most likely your symptoms are because your body is trying to normalize itself after the EC. If you had intercourse less than 14 days ago, repeat the test weekly until you have gone 2 weeks without unprotected intercourse or you start your period or have a positive result. As an aside, periodic use of condoms does not effectively prevent pregnancy. I would recommend you consider using a daily form of contraception to prevent you from having to worry when something like this happens. If your pregnancy test is negative, you can expect your period to resume in 6 weeks after taking the EC.


I wish you the best. If you have additional questions, please ask. If none, please click "Accept." Thank you.

Expert:  Monika Hearne, M.D. replied 4 years ago.
The system is saying you replied, but nothing is above. I'm wondering if the site has issues since you stated there was a problem with this before. If you did have a response, please try reposting it. Thanks.